# SDR CA040216005

- Difficulty date: January 10, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 4,634 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1A175ATM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 78030
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE WAS CONTAMINATED.  ABNORMAL WEAR WAS DETECTED ON FOUR CONNECTING RODS CAUSING METAL CONTAMINATION.  DEMARCATION WAS ALSO NOTED ON CRANKSHAFT. AFTER COMPLETING A THOROUGH INSP (MEASUREMENT OF INTERNAL BUSHINGS, A TORSION, PARALLELISM, INSPECTION OF CONNECTING RODS, SIDE PLAY INSP OF CONNECTING RODS AND CRANKSHAFT), CONCLUDED THAT ALL MFG INSP REQUIREMENTS WERE CARRIED OUT IN CONFORMITY WHEN IT WAS OVERHAULED.  AC WAS IN OPERATION WITH 100 MINERAL OIL (SUMMER OIL) BECAUSE 80 MINERAL OIL (WINTER OIL) WAS NOT AVAILABLE.  WE CONCLUDED THAT USE OF 100 MINERAL OIL IN VERY COLD STARTING CONDITION CAUSED A LACK OF LUBRICATION IN THIS SPECIFIC AREA.
